I sympathise with you truely. I am coming up 49 and I went on HRT patches just 2 weeks ago as the Dr said it would help with the night time hot flashes and may also help with my general well being. She recommended 2 wks of just estrogen and then 2 wks of combined estrogen and progesterone. By using the combined for the last 2 weeks stops a build up on the lining of your womb. Too early to say if it is doing any good but I will let you know.
My periods have gone from being regular for years, every 28 days on the dot, to going every 2 wks or so and severe cramps too. I am very low and weepy which is totally out of character , tired, dizzy and nauseus, dry skin and eyes and terrible headaches and chest and stomach pain ( I do suffer from jaw related problems and wonder if menopause is also effecting this as i know it can affect bones ). Not having a very good time of it at the moment but forever hopeful that this will pass sooner rather than later. Good Luck